MAUDE Adverse Event Report: SYNTHES HAGENDORF SELF-RETAINING SCREWDRIVER FOR QUICK LOCK SCREWS; SCREWDRIVERS

SYNTHES HAGENDORF SELF-RETAINING SCREWDRIVER FOR QUICK LOCK SCREWS; SCREWDRIVERS
Catalog Number 03.610.602
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: date of event is unknown.Device is an instrument and is not implanted / explanted.Device history records review was completed for part # 03.610.602, lot # 1822248.Manufacturing location: (b)(4), manufacturing date: feb 20, 2008.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tips were broken on the polyaxial head placement tool for matrix and self-retaining screwdriver for quick locks screws.This was noticed during inspection and not in surgery.There was no patient involvement.This report is for one (1) self-retaining screwdriver.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product investigation has been completed for part#: 03.610.602, lot#: 1822248.A visual inspection, device history records review, and drawing review were performed as part of this investigation.The complaint condition is confirmed.The self-retaining screwdriver for quick lock screws is a component of the cslp quick lock instrument and titanium implant set (01.610.102).The screwdriver is specifically utilized to insert the cslp quick lock screws.The returned screwdriver was examined and the compliant condition was able to be confirmed as two of the four the prongs on the distal tips of the instrument were found to be broken off and not returned.Drawings were reviewed during the investigation.These drawings were found suitable to determine the intended device design, application and dimensional conformity.The medium inserter was found to have met the drawings specifications consistent with their date of manufacture.A device history review was performed for the returned instruments¿ lot numbers and in each instance no non-conformance reports or complaint-related issues were identified with the lots numbers which may have contributed to the complaint condition.No definitive root cause was able to be identified as method of use at the time of failure was not specified.No product design issues or discrepancies were observed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SELF-RETAINING SCREWDRIVER FOR QUICK LOCK SCREWS
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6216352
Report Number3003875359-2016-10677
Device Sequence Number709965
Product Code HXX
UDI-Device Identifier10705034713670
UDI-Public(01)10705034713670(10)1822248
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.610.602
Device Lot Number1822248
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/30/2016
Supplement Report FDA Received Date02/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1